MAUDE Adverse Event Report: ENCORE MEDICAL L.P DJO EMPOWR KNEETM, FEMORAL IMPACTOR HEAD

ENCORE MEDICAL L.P DJO EMPOWR KNEETM, FEMORAL IMPACTOR HEAD
Model Number 800-05-025
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - 1.5 hour delay in surgery.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
The agent reported (a portion of plastic tip of secondary femoral impactor sheared off during impaction.Surgeon unable to locate plastic piece upon realizing the situation.Surgeon had not completed full closure of knee.Piece located on floor.Surgeon removed suture in place to inspect knee.Liner exchanged.Patient closed and case completed.Age-60/gender -male.) this event occurred during surgery, near the patient.Significant adverse event was reported by the surgeon.The surgery was completed as intended, with a one-and-a-half-hour delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The instrument was returned to djo and after further examination, the plastic part of the instrument sheared off.A review of 800-05-025 device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review shows 87 prior complaints filed against the instruments' item number that reports a similar failure (photos attached).The reported lot is of an old revision.S303 - broke/cracked/damaged, 87.S102 - dull/worn, 1.The root cause of this complaint was likely placement of the impactor under a sharp edge can lead to notching and stress concentration.Additional impaction may lead to breakage.

Brand Name
DJO EMPOWR KNEETM, FEMORAL IMPACTOR HEAD
Common Device Name
IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key17243842
Report Number1644408-2023-00844
Device Sequence Number5260453
Product Code HWA
UDI-Device Identifier00888912408707
UDI-Public00888912408707
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
E241504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number800-05-025
Device Catalogue Number800-05-025
Device Lot Number261492L01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale